MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the preparation of an intraocular lens (iol) for insertion, the technician informed the doctor that the lens felt different than usual.Upon advancing the lens into the eye, an issue with its deployment was observed.The lens was ultimately inserted but was later removed during the same procedure, along with the back lens.Additional information indicates that the haptic was damaged, causing it to rip and the plunger jumping was noted.The patient fully recovered.No further information is available.
 
Additional Manufacturer Narrative
Section a2,a3, a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: device date returned to manufacturer: october 30, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that viscoelastic residue was not observed to be evenly distributed throughout the cartridge indicating that an inadequate amount of ovd may have been used; stress marks were observed on the cartridge tip.The cartridge tip and cartridge was observed to be damaged.No issues were identified with the lens module, device assembly, plunger rod, and plunger rod advancement.The lens was received coated in viscoelastic and tape residue.The lens was cleaned and inspected; one haptic was detached and the other was scratched.The complaint issue was not identified during product evaluation.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23280870
Report Number3012236936-2025-000248
Device Sequence Number8809456
Product Code HQL
UDI-Device Identifier05050474731769
UDI-Public(01)05050474731769(17)280409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown